Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 73, NWS Eureka, CA

October 4, 2014

NWS Eureka, CA issued this small craft advisory at Oct 4, 2014, 2:51 PM PDT. It took effect at Oct 5, 2014, 12:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 2:51 PM PDT (21:51 UTC)
In effect from
Oct 5, 2014, 12:00 PM PDT
Expired
Oct 6, 2014, 2:31 AM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WHUS76 KEKA 042151
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 PM PDT SAT OCT 4 2014

PZZ470-050600-
/O.NEW.KEKA.SC.Y.0073.141005T1900Z-141006T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 PM PDT SAT OCT 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO NOON PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO NOON PDT
MONDAY. 

* WINDS...NORTH 10 TO 20 KT.

* WAVES...NORTH 6 TO 9 FEET AT 7 TO 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
868 
WHUS76 KEKA 050400
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PDT SAT OCT 4 2014

PZZ470-051200-
/O.CON.KEKA.SC.Y.0073.141005T1900Z-141006T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
900 PM PDT SAT OCT 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO
NOON MONDAY...

* WINDS...NORTH 10 TO 20 KT.

* WAVES...NORTH 6 TO 9 FEET AT 7 TO 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
829 
WHUS76 KEKA 050934
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
234 AM PDT SUN OCT 5 2014

PZZ470-051745-
/O.CON.KEKA.SC.Y.0073.141005T1900Z-141006T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
234 AM PDT SUN OCT 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
PDT MONDAY...

* WINDS...NORTH 5 TO 15 KT INCREASING TO 10 TO 20 KT TONIGHT. 

* WAVES...NORTH 6 TO 8 FEET AROUND 10 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
947 
WHUS76 KEKA 051600
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 AM PDT SUN OCT 5 2014

PZZ470-060000-
/O.CON.KEKA.SC.Y.0073.141005T1900Z-141006T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
900 AM PDT SUN OCT 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON
PDT MONDAY...

* WINDS...NORTH 5 TO 15 KT INCREASING TO 10 TO 20 KT TONIGHT.

* WAVES...NORTH 6 TO 8 FEET AROUND 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
197 
WHUS76 KEKA 052151
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
251 PM PDT SUN OCT 5 2014

PZZ470-060600-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-141006T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
251 PM PDT SUN OCT 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY...

* WINDS...NORTH 10 TO 20 KT.

* WAVES...NORTH 6 TO 8 FEET AROUND 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
302 
WHUS76 KEKA 060424
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
924 PM PDT SUN OCT 5 2014

PZZ470-061230-
/O.CON.KEKA.SC.Y.0073.000000T0000Z-141006T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
924 PM PDT SUN OCT 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON MONDAY...

* WINDS...NORTH 10 TO 20 KT.

* WAVES...NORTH 6 TO 8 FEET AROUND 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
019 
WHUS76 KEKA 060931
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 AM PDT MON OCT 6 2014

PZZ470-061045-
/O.CAN.KEKA.SC.Y.0073.000000T0000Z-141006T1900Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
231 AM PDT MON OCT 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 2:44 PM PDT, 7 minutes earlier.

Area forecast discussion, Oct 4, 2:44 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
244 PM PDT SAT OCT 4 2014

.SYNOPSIS...DRY AND WARM CONDITIONS WILL PERSIST FOR THE NEXT
SEVERAL DAYS AS A STRONG RIDGE OF HIGH PRESSURE REMAINS OVER THE
REGION.

&&

.DISCUSSION...WITH THE WEAKENING OFFSHORE PRESSURE GRADIENT THE
SEA BREEZE KICKED IN EARLIER AND TEMPERATUES AT THE COAST WERE 5
TO 10 DEGRESS COOLER THAN FRIDAY WHILE INLAND TEMPS WERE ABOUT THE
SAME OR SLIGHTLY WARMER. THE TREND IS FOR A SLIGHTLY STRONGER
ONSHORE FLOW AT THE COAST AS THE THERMAL TROUGH STRENGTHENS SO
SOME COOLING. THE ONLY CHANGE FOR SUNDAY IS TO REDUCE THE AMOUNT
OF STRATUS THAT DEVELOPS. MODELS SHOWING HUMIDITIES STILL FAIRLY
DRY IN THE LOWER LEVELS IN THE ATMOSPHERE THOUGH THERE IS A SLIGHT
INCREASE AT THE SURFACE SO EXPECT SOME PATCHY FOG NEAR THE OCEAN
AND SOME COASTAL VALLEYS BUT OTHERWISE CLEAR.

OVERALL TREND INTO THE MIDDLE OF THE WEEK IS THE SAME WITH THE RIDGE
FLATTENING AS ENERGY IN ALASKA MOVES INTO THE NORTHERN ROCKIES
AND THE DEEP TROUGH IN THE EASTERN U.S. STARTS TO LIFT OUT.
MODELS SHOULD A VERY WEAK FRONT DROPPING DOWN THE PAC NW COAST AND
THEN DISSIPATING JUST NORTH OF THE OREGON BORDER TUE AND WED. THE
ONLY IMPACT FROM ALL OF THIS IS GRADUAL COOLING INLAND AND
INCREASING CLOUDS AT THE COAST.

MODELS STILL DIFFERING IN THE EXTENDED. GFS HAS STRONG RIDGE
BUILDING BACK AND DEVELOPING JUST OFF THE COAST NEXT WEEKEND WITH
THE DRY WEATHER CONTINUING AND TEMPS AGAIN INCREASING. THE EC MODELS
SOLUTIONS HAVE BEEN VARYING BUT BASICALLY BUILD RIDGE FURTHER WEST
TAKING MORE ENERGY IN THE NORTHERN JET AND DRIVING IT INTO GREAT
BASIN. WHILE THIS PATTERN IS GENERALLY DRY, THE COOLING TREND WOULD
ACCELERATE. BY SAT AFTERNON, THE DIFFERENCES IN THE MODELS RESULT IN
TEMPS AT ABOUT 5000 FEET (850MB) VARYING FROM 24 C WITH GFS AND ONLY
6 TO 12 C WITH THE EC. WENT WITH GFS PER WPC THOUGH THE GFS MODEL
TRENDS HAVE BEEN TO HAVE THE RIDGE DEVELOPING A LITTLE FURTHER
WEST. INTRODUCED VERY LOW POPS IN FOR NEXT WEEKEND IN THE FAR
NORTH TO MATCH UP WITH MEDFORD. DEAN

&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL
CONTINUE THROUGH SUNDAY AS A HIGH PRESSURE RIDGE PERSIST ACROSS THE
REGION. DEW POINTS ARE INCREASING SLIGHTLY AND SHOULD SEE SOME
PATCHY FOG AROUND HUMBOLDT BAY NEAR SUNRISE AND NEAR THE OCEAN.
DEAN

&&

.MARINE...THE WEATHER PATTERN WILL BE DOMINATED BY A RIDGE OF HIGH
PRESSURE OVER OR NEAR THE WEST COAST FOR THE NEXT WEEK.
HOWEVER...SLIGHT DIFFERENCES IN THE MODELS REGARDING THE LOCATION OF
THE RIDGE AXIS WILL HAVE MAJOR IMPLICATIONS ON THE FORECAST IN THE
LONG RANGE.

AS FOR THE NEXT FEW DAYS...A STRONG THERMAL TROUGH WILL REMAIN IN
PLACE OVER THE INTERIOR STRETCHING NORTH TOWARD THE OREGON BORDER.
THIS WILL ALLOW THE TIGHTEST PRESSURE GRADIENT TO REMAIN JUST NORTH
OF THE WATERS. HOWEVER STEEP SHORT PERIOD SEAS ARE FORECAST TO
PROPAGATE INTO THE NORTHERN OUTER WATER ZONE SO A SMALL CRAFT
ADVISORY HAS BEEN ISSUED WITH THIS UPDATE FOR TOMORROW AFTERNOON
THROUGH MONDAY MORNING.

ON TUESDAY A DRY...WEAK FRONT WILL SLIDE DOWN THE WEST COAST
TIGHTENING THE PRESSURE GRADIENT IN ITS WAKE AND INCREASING THE
NORTHERLY WINDS SLIGHTLY. THIS WILL POSSIBLY REQUIRE SOME SMALL
CRAFT ADVISORIES AROUND MID WEEK BUT CONFIDENCE IN THE MAGNITUDE OF
THESE WINDS IS LOW. LATE IN THE WEEK THE MAJOR MODEL DIFFERENCES
WILL COME INTO PLAY WITH NORTHERLIES INCREASING FOR NEXT WEEKEND IF
THE DEEPER INTER-MOUNTAIN U.S. ECMWF MODEL TROUGH IS CORRECT VS THE
GFS FARTHER EAST TROUGH RESULTING IN HIGH AMPLITUDE RIDGING DIRECTLY
OVER THE WEST COAST AND THUS LIGHTER WINDS. RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM NOON SUNDAY TO NOON PDT MONDAY FOR
     PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 4, 2:58 AM PDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
258 AM PDT SAT OCT 4 2014

CAZ001>004-076-051000-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
258 AM PDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.